Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ajk1928

Giving up...Month 2...help

Recommended Posts

Hey all... I am a 24yo male, just finishing up month 2 on 40mg 2x a day.

I just cant deal anymore with the side-effects. the red lips, looking ridiculous with shiney lips or if they arent shiney from lip treatment, cracked and flaking, always uncomforatable. I feel like at least with acne people know what it is... i feel like with this they think I'm wearing lipstick or have something wrong.

Is this juvenile of me? And if I stop now after 2 month will there be any benefit?

Summer is coming up and I can't imagine hiding inside for teh next 2 montsh like I did for these 2 because of either how I look or avoiding the sun.

Any comments, throughts, similar experiences woudl be GREATLy appreciated.

Share this post


Link to post
Share on other sites
Hey all... I am a 24yo male, just finishing up month 2 on 40mg 2x a day.

I just cant deal anymore with the side-effects. the red lips, looking ridiculous with shiney lips or if they arent shiney from lip treatment, cracked and flaking, always uncomforatable. I feel like at least with acne people know what it is... i feel like with this they think I'm wearing lipstick or have something wrong.

Is this juvenile of me? And if I stop now after 2 month will there be any benefit?

Summer is coming up and I can't imagine hiding inside for teh next 2 montsh like I did for these 2 because of either how I look or avoiding the sun.

Any comments, throughts, similar experiences woudl be GREATLy appreciated.

screw it!! who cares what other people think, just think of the outcome at the end!! woohoo!! red lips is nothing compared to acne!! just think how amazin ur skins gonna look at the end of it all. dont give up its gonna be sooo worth it!! people prob dont even notice ur lips either!! short pain = long term gain!!! yay!! xx

Share this post


Link to post
Share on other sites

Obviously it is your decision to make. My thought is that if dry lips are deterring you from continuing on the course, your skin must not have been that big of an issue for you- which is a good thing. I'm kind of confused why you didn't expect to encounter this side effect, given that it is the most prominent one mentioned, but that is neither here nor there. Best of luck on your decision.

Share this post


Link to post
Share on other sites

dont give up! my skin looked HORRIBLE for the first 10 weeks and i didnt thin accutane was going to work for me. then all of a sudden, i stopped breaking out and my skin got better and better. i know the side effects suck... but it was soooo worth it in the end. accutane definitely changed my life for the better. what lip stuff are you using? try Nivea Kiss of Moisture (the dark blue tube). that stuff is a miricle! i dont think it will make your lips look shiney. i just kept telling myself that 5 months of hell would be worth clear skin... and it was. i was also on 40mg twice a day... which is a fairly high dose so you are more likely to have more sever side effects and a worse initial breakout. but the good news is, you have a higher chance of putting your acne in remission and probably wont need a 2nd course. i havent had a single pimple or blackhead in 3.5 months and counting. i have pics posted in my gallery... those tend to be encouraging haha. good luck though!!!

Share this post


Link to post
Share on other sites

It really does depend on how much the side effects bother you vs. how much acne bothered you before you went on tane. I actually stopped my accutane as well, because after five months the joint pain got so bad that I couldn't walk without limping (and that's just ridiculous).

I survived through the dryness and such, it wasn't much of a problem for me but it just depends for each of us because it affects us differently. Personally, my biggest problems were the heat and the redness. I'm like two and a half months off of accutane now and I STILL always have a super-red face and my face always feels about 20 degrees warmer than the rest of my body. I 80% regret taking it (still hoping that it'll go away soon, don't want to be in college like this) But some people here will tell you that it was the best choice they've ever made.

Like I said it really just depends on YOU.

Share this post


Link to post
Share on other sites

my lips were rly red today from chap stick and a girl asked me if i had lip stick on. and do i give a shit? NO! red lips are better than red bumps all over ur face. within 5-6 or less, hopefully ur face will have neither rly red lips or acne. HANG IN THERE

Share this post


Link to post
Share on other sites

If you think having dry lips is bad then I don't think acne is much of a concern for you. I for one don't care how bad the side effects are as long as I get clear skin in the end I will be happy. It just depends how far you are willing to go to get clear skin.

Share this post


Link to post
Share on other sites

Hey everyone thanks sooo much for all your feedback. It is very much appreciated.

I guess I needed to be more specific.... my lips are red, yes, and flakey, yes, but also very painful, and it hinder eating or drinking, and i found myself NEVER smiling anymore because it hurts. my face is beat red and tingles/burns... I use all of the lotion and gentle gentle cleansers cetaphil etc. And I am still getting acne on top of this.

The thing is, I just got out of Law School, have a great job, but feel ridiculous in meetings with bright red shiney lips... my coworkers even ask sometimes if theres something on them.

Been battling acne since i was 14, finally got on accutane, just dont know if I can take it... I so wish I had a derm back then that would have put me on it and got this out of the way years ago when I didnt have to walk into a room full of professionals.

Was anyone on 80mg a day that had bad side effects and lowered it and got better- more manageable?

Share this post


Link to post
Share on other sites

Supposedly you can do a lower dose over a longer period of time if the side effects are really getting to you.

Someone had mentioned Cortibalm for uber chapped lips I'd look in to that

Share this post


Link to post
Share on other sites
Guest

hang in there, i just started my 5th month and can't wait to be done with it. I need to do 6 months.

Share this post


Link to post
Share on other sites

Alone moisturizing your lips won't help stop the cracks and bleeding. Find a special lip balm that repairs cracked lips and designed for cold sores. I find that it restores my lips to normal very fast.

Share this post


Link to post
Share on other sites

I'd call your doctor; sometimes cracked and bleeding lips are actually due to an infection. If Aquaphor and petrolatum jelly aren't really helping, you could try the Cortibalm. Some find good help from it; but it has cortisone in it so perhaps check with your doctor before using it multiple times a day.

Talk to your doc about a lower dose, too. It's up to you if you want to stop taking Accutane or not. Talk with your doc about that, too! :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×